W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Catalog Number |
VBHR090502A |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for a lesion in the common femoral artery (cfa) where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was attempted to be used.It was reported during the procedure, while advancing the viabahn device over a 0.035" glidewire guidewire through a cook 8fr introducer sheath, the physician noted resistance and suspected that the guidewire was not passing through the lumen of the common femoral artery (cfa).Fluoroscopic imaging confirmed that the guidewire was not within the lumen of the common femoral artery (cfa).To address this, the physician withdrew the guidewire and planned to use the viabahn device catheter to exchange for a smaller guidewire (0.014").The physician wanted to use a smaller guidewire to get back true lumen; however, upon attempting to insert the 0.014" guidewire into the viabahn device catheter, it appeared that the guidewire may have punctured the distal end of the catheter just proximal to the area where the deployment line and viabahn device are located.As a result, the 0.014" guidewire did not exit properly through the wire lumen.Reportedly, the catheter is still one piece although the puncture was observed while it was inside the patient.It was also reported that there was no vessel tortuosity observed, and the vessel was not pre-dilated.Given the compromised integrity of the catheter, the physician opted not to proceed with the viabahn device, and it was withdrawn from the patient.At this time, the physician reintroduced the same 0.035" guidewire, which successfully passed through the lumen.A new viabahn device was then used, and the case was completed without further complications.The physician remains uncertain about the potential cause of the issue.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - code c21: results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Correction to section h6 component code: the initial report incorrectly listed the code as g04023.The correct code is g04122.Investigation conclusion was updated from d16 to d15.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the reported puncture/hole at the distal end of the catheter was not confirmed.The engineering evaluation did not observe any holes in the catheter or any defect in the device.Additionally, a 0.035¿ guidewire and a 0.014¿ guidewire were independently routed through the catheter guidewire lumen and both met some resistance approximately 100cm from the distal tip but successfully passed through the entire lumen length.The cause could not be established with the available information.This investigation is considered complete.
Additional Manufacturer Narrative
Report retraction: it was reported that it appeared that the guidewire may have punctured the distal end of the catheter just proximal to the area where the deployment line and viabahn device are located.However, the engineering evaluation did not observe any holes in the catheter or any defect in the device.No apparent defects were observed along the length of the returned delivery system catheter, including punctures of the dual lumen.The details reported in this event did not result in a death, serious injury or reportable malfunction.